Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

I have had a sensitive patch of skin on my labia majora, please suggest

I have had for 4 years now a sensitive patch of skin on my labia Majora . It is continuously there. It causes me discomfort during sex, general irritation and pain, and is sensitive to the touch. The area sometimes becomes darker depending on how inflamed in has become. I have been examined and tested for STD and STIs by gynaecological nurses on several occasions and have always been found negative (the most recent being 2 weeks ago ) and they have never suggest a reason for this sensitivity, nor have they ever commented on anything looking unusual in the area. I am not sexually promiscuous and am in a long term relationship. My partner is also free from any infections and diseases. Please could you suggest why I have this patch or what it may be. Is there anything they do not test for in standard screenings for STI s that they may have missed??? It causes me great worry.
Asked On : Mon, 14 Mar 2011
Answers:  2 Views:  373
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Welcome to HealthcareMagic forum.
The hypersensitive skin patch is not due to any STD. Rest assured that you do not have any serious problem.The hypersensitivity may be due to continuous general skin irritation due to the fibre of your undergarments, etc.
Dr. Rakhi Tayal
Answered: Mon, 14 Mar 2011
I find this answer helpful
General & Family Physician Dr. Vidya Muralidhar's  Response

Welcome to healthCareMagic forum.

On reading your history, I can think of two possibilities,
1. HYPERTROPHIC SQUAMOUS MUCOSA with KERATOSIS- a change in the epithelial lining of the vagina.
2. Fox Fordyce's Spots- spots due to sebaceous gland secretions as in sweating , etc.

To diagnose this , a biopsy from the tissue is needed and the smear will be subjected to microscopy examination.

Treatment is non specific, there are many things which have been tried , but most of it resolve spontaneously, steroid creams, hormones, antibiotics, estrogen creams, etc may be of use.

Answered: Mon, 14 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor